Thunderstorm Wind, Harrison
- When
- August 11, 2:50 PM CST
- Where
- Harrison County, 5 mi N of Hallsville
- Measured
- 58 kt (67 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.567, -94.567
Several trees were felled across Noonday Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 11, 2:00 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT MON AUG 11 2003 ATMOSPHERE BECAME QUITE UNSTABLE ACROSS NE TX/SE OK BY LATE MORNING...AS SKIES CLEARED BY MID MORNING ACROSS THE NORTHWESTERN THIRD OF THE AREA...ALLOWING FOR GOOD HEATING ACROSS THAT AREA AHEAD OF A MID LEVEL SHORTWAVE. THIS CAUSED STORMS TO DEVELOP...WITH SOME OF THE STORMS BECOMING SEVERE ACROSS SE OK/NE TX WITH LARGE HAIL AND DAMAGING WINDS. THE SEVERE POTENTIAL WITH THIS AREA OF THUNDERSTORMS IS EXPECTED TO CONTINUE THROUGH THE EVENING HOURS. THUS WILL MENTION SEVERE ACROSS THE WESTERN HALF OF THE AREA...AND WILL HAVE LIKELY POPS ACROSS PORTIONS OF E TX AND PERHAPS OTHER AREAS BUT WILL MONITOR RADAR BEFORE ISSUANCE. OTHERWISE...WILL HAVE HIGH CHANCE POPS ACROSS MOST OF THE AREA...WITH LOW CHANCE ACROSS THE EXTREME EAST. UPPER LOW ACROSS THE OHIO VALLEY TODAY...WILL REPOSITION ITSELF ACROSS THE FOUR STATE REGION OVER THE NEXT 24 HOURS. THEN THE UPPER LOW WILL GRADUALLY RETROGRADE WESTWARD ACROSS TEXAS WEDNESDAY AND THURSDAY. WILL HAVE CHANCE POPS TUESDAY AND WEDNESDAY OVER MOST OF THE AREA...FOR THIS UPPER LOW IN COMBINATION WITH A MOIST AND UNSTABLE ATMOSPHERE IN PLACE. TEMPERATURES ARE EXPECTED TO BE BELOW AVERAGE TUESDAY AND WEDNESDAY...WITH THIS CHANCE OF RAIN AND ASSOCIATED CLOUD COVER. TEMPERATURES RETURN TO MAINLY LOWER 90S ON THURSDAY...AS UPPER RIDGE BEGINS TO BUILD OVER THE SOUTH CENTRAL STATES. WILL HAVE ONLY SLIGHT NORTH AND EAST...WITH LOW CHANCE POPS ACROSS THE WEST...CLOSER TO THE UPPER LOW. ITS BACK TO SUMMERTIME BY FRIDAY AND SATURDAY...AS AN UPPER RIDGE COULD BE CENTERED NEAR THE REGION...WHICH WILL RESULT IN NORMAL SUMMERTIME TEMPS...AND ALSO MAKE IT HARD FOR PRECIPITATION TO DEVELOP. HOWEVER...HAVE DECIDED TO KEEP SLIGHT POPS IN THE FORECAST...AS THE GFS STILL HAS PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2 INCHES. BY SUNDAY AND MONDAY...AN EASTERLY WAVE COULD BE AFFECTING THE AREA...SO LEFT IN SLIGHT POPS FOR THAT FEATURE. 22 .PRELIMINARY POINT TEMPS/POPS... SHV 69 86 68 87 / 50 40 20 40 MLU 67 87 68 87 / 30 30 20 40 TXK 68 87 67 89 / 50 30 20 30 TYR 70 86 68 87 / 60 40 20 40 LFK 69 86 68 87 / 60 40 30 40 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE EAST TEXAS LAKES REGION AND WEST CENTRAL LOUISIANA...WILL GRADUALLY PUSH SOUTH OUT OF THE REGION DURING THE EARLY AFTERNOON. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS ACROSS SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA...ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE...WILL INCREASE IN COVERAGE WITH DAYTIME HEATING...AND PUSH SOUTHWARD INTO EAST TEXAS AND NORTH LOUISIANA DURING THE AFTERNOON AND EVENING. ISOLATED STRONG WINDS AND HAIL WILL BE THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
212 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1247 PM HOLLY CREEK OK 1.00 INCH HAIL
08/11/03 MCCURTAIN HAIL TO THE SIZE OF
QUARTERS REPORTED BY LAW
ENFORCEMENT
0118 PM 2 SE MALTA TX WIND DAMAGE
08/11/03 BOWIE STORAGE BUILDING DESTROYED
ON COUNTY ROAD 4102 AS
REPORTED BY LAW
ENFORCEMENT.
0118 PM 3 W NEW BOSTON TX WIND DAMAGE
08/11/03 BOWIE BOTH THE FRONT AND BACK
PORCHES OF A HOME DAMAGED
BY WIND AS REPORTED BY LAW
ENFORCEMENT.
1255 PM BROKEN BOW OK .75 INCH HAIL
08/11/03 MCCURTAIN REPORTED BY LAW
ENFORCEMENT
1244 PM 10 W BROKEN BOW OK 1.75 INCH HAIL
08/11/03 MCCURTAIN NEAR THE SIZE OF GOLF
BALLS REPORTED BY LAW
ENFORCEMENT
9PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
312 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM LINDALE TX WIND DAMAGE
08/11/03 SMITH TREES DOWN AS REPORTED BY
GENERAL PUBLIC
0205 PM ATLANTA TX WIND DAMAGE
08/11/03 CASS SEVERAL TREES
TOPPLED...POWERLINES DOWN
AND MINOR ROOF DAMAGE AS
REPORTED BY GENERAL PUBLIC.
0230 PM FLINT TX 1.00 INCH HAIL
08/11/03 SMITH REPORTED BY GENERAL PUBLIC
9The Shreveport radar (KSHV), 69 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were felled across Noonday Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330288.